Lipitor is a medication used to lower cholesterol levels and prevent heart disease. While it is generally considered safe, there are potential side effects that users should be aware of, including muscle problems. According to the Mayo Clinic , muscle pain and weakness are common side effects of Lipitor, and in rare cases, it can lead to a serious condition called rhabdomyolysis, which can cause muscle damage and kidney failure. Patients who experience muscle pain or weakness while taking Lipitor should contact their doctor immediately. Other warning signs of muscle problems include dark urine, fever, and fatigue. Patients should also be aware of potential drug interactions, as certain medications can increase the risk of muscle problems when taken with Lipitor . It is important to speak with a healthcare provider before starting any new medication, including Lipitor, to discuss potential risks and benefits.